| Model Number |
IMMULITE 2000 PROGESTERONE |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/30/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and requested guidance on running crushed medication on the instrument to test for interference with progesterone assay.The ccc specialist informed the customer that the assay is only validated to be used for human samples and will not provide a valid result.The customer took progesterone pills, placed them in serum and saline, mixed and spun it down, and took the supernatant liquid to test the sample on the immulite 2000 for progesterone.The initial result obtained on blank run for serum progesterone was lower and when the material was added, the result was higher.The ccc specialist informed the customer that any samples run on the immulite 2000 would not be valid if saline samples were used, as the assays are designed using a protein matrix.It was noted that these results are not validated and may not explain the elevated progesterone result.The customer suspects that hydrocortisone taken by the patient is causing the elevated results.A siemens headquarters support center specialist reviewed the information provided by the customer and stated that hydrocortisone is not listed under the immulite 2000 progesterone instructions for use specificity table.The cause of the discordant, falsely elevated progesterone results on one patient is unknown.Siemens is investigating the issue.Mdrs 2432235-2017-00579, 2432235-2017-00580 and 2432235-2017-00587 were filed for the same event.
Event or Problem Description
Discordant, falsely elevated progesterone results were obtained with multiple sample draws on one patient sample on an immulite 2000 instrument, while using kit lot 482.The discordant results were reported to the physician(s), who questioned them.The sample has not been repeated to verify the result.However, the customer expects the result to be lower.There are no reports of patient intervention or adverse health consequence due to the discordant, falsely elevated progesterone result.
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00581 was filed on october 27, 2017.Additional information (14-nov-2017): siemens received three samples from the customer for in-house testing for the sample in question.Siemens tsl performed in-house testing.The samples were from 3 different draws from the same patient.The samples were tested on the immulite 2000 xpi and advia centaur xp instruments for progesterone.Based on the testing performed, tsl did not observe a siemens product non-conformance with immulite 2000 progesterone assay.A siemens headquarters support center specialist reviewed the data and stated that the immulite 2000 and advia centaur xp progesterone assays have different architecture and instructions for use claims.The progesterone results between platforms compare well and agree with the customer's findings.Neither assay has hydrocortisone listed under the specificity table but both do list cortisol.Hydrocortisone and cortisol are synonymous.Fludrocortisone molecule is similar to cortisol with slight differences.Siemens has not tested fludrocortisone and has no claims listed for either assay.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.The cause of the discordant, falsely elevated progesterone results on one patient is unknown.The device is performing within manufacturing specifications.No further evaluation of device is required.Mdrs 2432235-2017-00579_s1, 2432235-2017-00580_s1 and 2432235-2017-00587_s1 were filed for the same event.
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00581 was filed on 27-oct-2017.The first supplemental mdr 2432235-2017-00581_s1 was filed on 05-dec-2017.Additional information (15-jan-2018): upon further review of the event data, the siemens headquarters support center specialist indicated that non-specific interferent could not be ruled out as the potential cause of the issue.Mdrs 2432235-2017-00579_s2, 2432235-2017-00580_s2 and 2432235-2017-00587_s2 were filed for the same event.